Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entry
    1
  • comment
    1
  • views
    11,601

No period on Spironolactone

rico1

17,899 views

Hi,

I have been using Spiro succesfully (200/day) for almost two years now and have a question that I hope some one out there could help me with.. Maybe someone has had this side effect too: as long as I've been on spiro my periods stopped completely. It really helps with my acne though, so I'm affraid to discontinue it. I'm guessing it's because my body can't produce enough estrogen, because of the low testosteron level, what do you think?

Any idea how this could be possible?

Thanx a lot and good luck!



1 Comment


Recommended Comments

I have had the same problem for the past three years and have talked to two different gynecologists, an internal medicine doctor, and two different dermatologists. I've had many blood tests done and from what they can tell, I'm perfectly healthy despite the lack of period. Yet my gynecologists prefer I get a regular cycle and therefore put me on birth control last year. They don't want me on Yaz because it contains spironolactone in it, and I am already on 100 mg of spironolactone a day. I went on Ortho Tri Cyclen Lo and broke out badly on it and stopped after two months. Now this summer I am trying it again. So currently Im taking ortho tri cyclen lo, 50 mg spironlactone 2xday, 500 mg amoxicillin 2xday, fish oil, and using aczone and epiduo as topicals. Im on the second week of the birth control and am breaking out badly. But im trying to stick it out because I know at some point I'm going to need to get my period by either stopping spironolactone or starting birth control. Now here's something you might not know--although we don't get our periods, we are still on a menstrual cycle. In other words, you can still get pregnant being only on spironolactone. I don't know if this is a concern for you, but it was for me. I also think it affects how you may react to a birth control. Your supposed to start BC on the day around your period, and since I have no way of knowing when that is, I started BC on a random day and probably around the wrong time in my cycle. So i think its going to take time for my body to adjust. Basically, its ok to not get your period on spironolactone. Your body isn't producing enough hormones to menstruate because the spironolactone blocks the androgen hormones. Yet you should get blood tests every once in awhile to make sure everything is ok and let your doctor/gynecologist/dermatologist know about the issue. Hope this helps!

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×